Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 261, NWS Miami, FL

July 22, 2012

NWS Miami, FL issued this special marine warning at Jul 22, 2012, 10:45 AM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2012, 10:45 AM EDT (14:45 UTC)
Expired
Jul 22, 2012, 11:45 AM EDT
In force
60 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jul 22, 10:15 AM EDT, 30 minutes earlier.

Area forecast discussion, Jul 22, 10:15 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1015 AM EDT SUN JUL 22 2012

.UPDATE...A LARGE AREA OF SHOWERS AND THUNDERSTORMS BEGINNING TO
SPREAD NORTHWEST ACROSS THE SOUTHERN ATLANTIC...BISCAYNE BAY AND
GULF OF MEX WATERS...AS WELL AS...MIAMI-DADE COUNTY. DOPPLER RADAR
INDICATES A FEW OF THESE SHOWERS/STORMS CONTAINING WINDS IN THE
RANGE OF 30-40 KTS AS THEY MOVE THROUGH THE COASTAL WATERS. WL
EXPECT THIS ACTIVITY TO CONTINUE TO RAPIDLY SPREAD NW THE REST OF
THE MORNING HOURS AND COVER MOST OF SOUTH FLORIDA BY THIS AFTERNOON
AND EVENING. DECIDED TO INCREASE THE CHANCES FOR RAIN SLIGHTLY
ACROSS MOST OF THE AREA, BUT BASICALLY FOLLOWED CLOSELY THE PREVIOUS
FORECAST PACKAGE. SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE
ATLANTIC WATERS OFF BROWARD AND MIAMI-DADE...INCLUDING BISCAYNE BAY
AS SFC WINDS ARE EXPECTED TO RAPIDLY INCREASE TO AROUND 20 KNOTS LATE
THIS MORNING OR EARLY THIS AFTERNOON. ALTHOUGH ADVISORIES ARE NOT
CONTEMPLATED FOR THE REST OF SOUTH FLORIDA'S WATERS AT THIS
TIME...MARINERS SHOULD EXPECT WINDS AND SEAS/LAKE OKEECHOBEE WATERS
TO BE HIGHER IN AND NEAR SHOWERS AND THUNDERSTORMS.

RGH

.AVIATION...MODERATE TO STRONG EASTERLY FLOW WILL PREVAIL ACROSS THE
REGION WITH TROPICAL MOISTURE INCREASING ACROSS THE REGION. BY THIS
AFTERNOON SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
ARE EXPECTED ACROSS THE PENINSULA WITH ALL TERMINALS ASSIGNED VCTS
AROUND 18Z. ALL SITES COULD EXPERIENCE BRIEF PERIODS OF SUB-VFR TO
IFR CONDITIONS WITH THE HEAVIEST SHOWERS AND THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 353 AM EDT SUN JUL 22 2012/

LONG TERM...WEDNESDAY THROUGH SATURDAY...A CONSISTENT TREND IN
MODELS RUNS DEPICT DRIER AIR MOVING OVER THE S FLA AREA TUE AND
PERSISTING THROUGH THE END OF THE PERIOD. THE SURFACE/UPPER RIDGE
TANDEM SLIDES SOUTHWARD DECREASING THE EASTERLY WINDS AS WELL. A
WEAK TROPICAL WAVE IN THE E CARIB MAY PASS JUST SOUTH OF THE REGION
WED/THU BUT AT THIS TIME APPEARS TO BE OF MINIMAL IMPACT TO S FLA.

MARINE...INCREASING EASTERLY WINDS MAY LEAD TO CAUTION STATEMENTS
FOR WIND AT LEAST FOR THE ATLC AND OUTER GULF WATERS LATE TODAY AND
TONIGHT BEFORE A SLOW DECREASE OCCURS MONDAY AND THROUGH THE
REMAINDER OF THE PERIOD. SEAS IN THE GULF MAY REACH 4 FEET TONIGHT
AND MONDAY WITH UP TO 5 FEET ATLC WATERS THEN A GRADUAL DECREASE
INTO MIDWEEK. THE INCREASING WINDS TODAY HAVE LEAD TO A HIGH RISK OF
RIP CURRENTS AT THE ATLANTIC BEACHES TODAY.

FIRE WEATHER...NO PROBLEMS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  79  88  80 / 60 50 50 20
FORT LAUDERDALE  90  80  89  81 / 60 50 50 20
MIAMI            90  79  89  81 / 60 50 50 20
NAPLES           91  77  89  78 / 70 50 60 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 6 PM EDT THIS EVENING FOR COASTAL
     BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH.

AM...SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 2 AM
     EDT MONDAY FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD
     BEACH TO OCEAN REEF, FL OUT 20 NM-WATERS FROM DEERFIELD
     BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
     TERRITORIAL WATERS OF THE BAHAMAS.

GM...NONE.
&&

DISCUSSION/MARINE/FIRE...15/JR
AVIATION/RADAR...60/BD
Hazardous weather outlook, Jul 22, 7:10 AM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
710 AM EDT SUN JUL 22 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
222330-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
710 AM EDT SUN JUL 22 2012

...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...
...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THE COMBINATION OF EASTERLY WINDS FROM 15 TO 20
KNOTS AND LOW TIDE LATE THIS AFTERNOON WILL RESULT IN A HIGH RISK
OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS
SOUTH FLORIDA AND ADJACENT WATERS, MAINLY IN THE AFTERNOON. THE
MAIN IMPACTS WILL BE FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY
RAINFALL AND GUSTY WINDS.

WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 40 TO 55 MPH.

FLOODING: NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE POSSIBLE
ACROSS THE MOST OF SOUTH FLORIDA TODAY WITH LOCALLY HEAVY RAINFALL
POSSIBLE. ALTHOUGH SHOWERS ARE EXPECTED TO MOVE QUICKLY, TRAINING
ACROSS AREAS COULD RESULT IN MINOR FLOODING OF POOR DRAINAGE AND LOW
LYING AREAS.

TEMPERATURES: MAXIMUM AFTERNOON TEMPERATURES IN THE LOWER 90S,
COMBINED WITH RELATIVE HUMIDITY, COULD LEAD TO HEAT INDICES OF 100
TO 105 DEGREES ACROSS MOST OF SOUTH FLORIDA WITH THE HIGHEST
READINGS IN THE INTERIOR NEARING 106.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON MONDAY, WITH A
SLIGHT CHANCE THE REMAINDER OF THE WORK WEEK. LOCALLY HEAVY
RAINFALL, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY
WINDS WILL BE POSSIBLE.

WARMER TEMPERATURES, COMBINED WITH RELATIVE HUMIDITY, COULD LEAD
TO HEAT INDICES OF 100 TO NEAR 106 IN ALL AREAS WITH THE HIGHEST
READINGS IN THE INTERIOR EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 22, 9:54 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
954 AM EDT SUN JUL 22 2012

FLZ071>074-172>174-221445-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL FAR SOUTH
MIAMI-DADE COUNTY FL INLAND BROWARD COUNTY FL INLAND MIAMI-DADE
COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL
954 AM EDT SUN JUL 22 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BROWARD COUNTY
  EASTERN MIAMI-DADE COUNTY

* UNTIL 1045 AM EDT

* AT 951 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
  EAST OF NORTH BAY VILLAGE TO 7 MILES SOUTHEAST OF OCEAN REEF...AND
  MOVING WEST AT 40 MPH.

* THE LINE OF STORMS WILL AFFECT...
  KEY BISCAYNE...
  HOMESTEAD BAYFRONT PARK...
  AVENTURA...
  HOLLYWOOD...
  CAROL CITY...
  COOPER CITY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
      2572 8024 2564 8026 2561 8030 2547 8033
      2544 8031 2540 8032 2541 8028 2537 8028
      2531 8037 2528 8037 2525 8040 2535 8067
      2616 8035 2607 8010 2590 8010
TIME...MOT...LOC 1355Z 112DEG 35KT 2592 7993 2528 8022

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 11:59 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
Jul 22, 12:49 AM EDTSpecial Weather StatementMFLMiami-Dade41 min
Jul 22, 3:58 AM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach14 hr
Jul 22, 9:46 AM EDTSpecial Marine WarningMFL59 min
Jul 22, 9:54 AM EDTSpecial Weather StatementMFLMiami-Dade51 min
Jul 22, 9:58 AM EDTSmall Craft Advisory for WindsMFL6 hr
Jul 22, 10:27 AM EDTSpecial Marine WarningMFL63 min
Jul 22, 10:55 AM EDTSpecial Weather StatementMFLMiami-Dade50 min
Jul 22, 11:13 AM EDTSpecial Weather StatementMFLMonroe47 min
Jul 22, 11:33 AM EDTSpecial Marine WarningMFL87 min
Jul 22, 11:41 AM EDTSpecial Marine WarningMFL64 min
Jul 22, 12:09 PM EDTSpecial Weather StatementMFLBroward51 min
Jul 22, 12:16 PM EDTSpecial Weather StatementMFLCollier44 min
Jul 22, 12:27 PM EDTSpecial Marine WarningMFL63 min
Jul 22, 1:00 PM EDTSpecial Marine WarningMFL60 min
Jul 22, 1:05 PM EDTSpecial Weather StatementMFLHendry, Palm Beach25 min
Jul 22, 1:12 PM EDTSpecial Weather StatementMFLBroward48 min
Jul 22, 2:43 PM EDTSpecial Marine WarningMFL62 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.